One of the most glaring mistakes for people receiving treatment in Boston are prescription medication errors. If a person is given the wrong drug, any number of things can happen. They will not receive the proper dosage for the issue the medication is designed to treat; they might receive too much of the medicine leading to a dangerous situation or they could receive the wrong medication entirely. This can cause serious injury or even death. This is similar to an anesthesia error when a person is set to undergo surgery and the consequences can be the same.
A woman took her eight-month-old child to the doctor for a cough and cold. Doctors gave her a prescription for the little girl, which she filled at her local pharmacy. When she gave the medicine to the child, the child went to sleep quickly and, at one point, her eyes rolled to the back of her head. It was two days after that when a person from the pharmacy came to her home and informed her that the child had been given an adult dose of codeine. The woman stopped giving the child the medicine.
It is not uncommon for mistakes when dispensing medication. Sometimes these happen in the operating room. Other times, they happen when a person is being treated and is given the wrong medication or an improper dosage from a pharmacy. This can be the fault of the medical professionals or the pharmacist.
When it is suspected that prescription medication errors have happened due to a negligent pharmacist or for any other reason, it is imperative that the evidence of the mistake be found. These mistakes can lead to long and costly hospital stays, permanent damage and long-term care. If a person dies, the family left behind could be without the breadwinner on a stay-at-home parent in the household. Those who have been hurt have a right to compensation.
In this incident, a toddler was given an adult dose of codeine. Luckily for the child and her family, there have yet to be any long-term side effects from the mistake. Although the child might seem to be okay, it’s still unknown as to whether any significant damage has resulted. To be sure that their rights are protected, the family should discuss the matter with an experienced legal professional.
Source: ABC13.com, “Baby Given Adult-Strength Codeine In Prescription Mix-Up,” Jessica Willey, June 18, 2014